Alert archive / West Virginia / Wind Chill Advisories in 2007

Wind Chill Advisory 4, NWS Charleston, WV

February 14, 2007

NWS Charleston, WV issued this wind chill advisory at Feb 14, 2007, 9:11 PM EST. It took effect at Feb 15, 2007, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 9:11 PM EST (02:11 UTC)
In effect from
Feb 15, 2007, 1:00 AM EST
Expired
Feb 15, 2007, 7:46 AM EST
In force
7 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 150211
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
911 PM EST WED FEB 14 2007

WVZ046-047-151015-
/O.NEW.KRLX.WC.Y.0004.070215T0600Z-070215T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
911 PM EST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
THURSDAY. 

STIFF NORTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT WILL COMBINE WITH
TEMPERATURES DROPPING INTO THE SINGLE DIGITS TO CREATE WIND CHILLS
FROM -10 AROUND 2500 FEET...WITH ACTUAL LOWS OF 5 TO 10 ABOVE...TO
-20 ABOVE 4000 FEET...WITH ACTUAL LOWS OF ZERO TO FIVE BELOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST
BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

TRM
2 follow-up statements
000 
WWUS41 KRLX 150904
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
404 AM EST THU FEB 15 2007

WVZ046-047-151500-
/O.CON.KRLX.WC.Y.0004.000000T0000Z-070215T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
404 AM EST THU FEB 15 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

NORTHWEST WINDS OF 5 TO 15 MPH EARLY THIS MORNING WILL COMBINE
WITH TEMPERATURES IN THE SINGLE DIGITS TO CREATE WIND CHILLS OF
ZERO TO 10 BELOW IN THE LOWER ELEVATIONS...TO 10 BELOW TO 20 BELOW
IN THE HIGHER ELEVATIONS. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST
BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 151246
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
746 AM EST THU FEB 15 2007

WVZ046-047-151400-
/O.CAN.KRLX.WC.Y.0004.000000T0000Z-070215T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
746 AM EST THU FEB 15 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
CHILL ADVISORY. 

ALTHOUGH TEMPERATURES OVER THE AREA EARLY THIS MORNING ARE IN THE
SINGLE DIGITS...WINDS HAVE DIMINISHED SO THAT MOST WIND CHILLS
RANGE BETWEEN MINUS 5 DEGREES AND 5 DEGREES ABOVE ZERO. THUS...THE
WIND CHILL ADVISORY UNTIL 10 AM HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 6:58 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 14, 6:58 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EST WED FEB 14 2007

.AVIATION /00Z-24Z/...

SNOW SHOWERS IN THE MOUNTAINS WILL GRADUALLY DIMINISH
OVERNIGHT...ESPECIALLY AFTER MIDNIGHT.  OTHERWISE CLOUDS AND
FLURRIES WILL PERSIST THROUGHOUT THE AREA THROUGH THE BALANCE OF THE
FORECAST PERIOD IN A NW FLOW OF ARCTIC AIR.  CONDITIONS WILL VARY
BETWEEN MVFR AND VFR LOWLAND SITES AND BE MOSTLY MVFR WITH
OCCASIONAL IFR CONDITIONS IN SNOW SHOWERS IN THE MOUNTAINS OVERNIGHT.

CONDITIONS THURSDAY WILL IMPROVE TO VFR FOR MUCH OF THE AFTERNOON
ALTHOUGH MVFR CLOUDS AROUND 2500 FEET MAY PERSIST IN THE MOUNTAINS.

&&

.PREV DISCUSSION...
/ISSUED 308 PM EST WED FEB 14 2007/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

MODELS IN GOOD AGREEMENT ON A PREVAILING ARCTIC NORTHWEST FLOW
PATTERN OFF THE GREAT LAKES. LOW LEVEL MOISTURE WILL PERSIST THROUGH
THURSDAY...GIVING LOTS OF CLOUDS...BUT WITH SOME BREAKS IN CLOUDS
FROM TIME TO TIME IN THE LOWLANDS. HOWEVER...MOISTURE IS FAIRLY
SHALLOW...MAINLY 850MB AND BELOW...SO THAT LOOKING FOR MOSTLY
FLURRIES LOWLANDS AND ONLY LIGHT ACCUMULATIONS OF SNOW IN THE
MOUNTAINS. GOING WITH 1 TO 3 INCHES IN THE MOUNTAINS TONIGHT...LESS
ON THURSDAY AS MOISTURE SHALLOWS EVEN MORE. TEMP GUIDANCE AMONG THE
MODELS VERY CLOSE AND FOLLOWED. NOT EXPECTING TEMPS TO DROP LIKE A
ROCK TONIGHT CONSIDERING THE CLOUDS AND WIND. NO ADVISORIES FOR SNOW
OR WIND...THOUGH HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS WILL
SEE SOME.

NORTHWEST FLOW AND MOISTURE IN PLACE WILL BE THE MAIN WEATHER MAKER
THURSDAY THROUGH FRIDAY NIGHT...IN THE FORM OF UPSLOPE SNOW SHOWERS
OVER THE EASTERN MOUNTAINS.  85H THERMAL BAROCLINIC ZONE WILL ALSO
BE IN PLACE TO HELP PROVIDE WEAK FORCING OVER THE MOUNTAINS.

LATEST GFS HOLDING LIGHT QPF OVER THE EASTERN HALF OF THE CWA
THURSDAY AND TO A LESSER EXTENT ON FRIDAY. THIS IS
REASONABLE...GIVEN THE CURRENT WINTRY SYNOPTIC PATTERN THAT PREVAIL
OVER THE NORTHEASTERN UNITED STATES. 5H TROUGH TO SWING THROUGH
THURSDAY NIGHT AND FRIDAY AND WEAK FORCING FROM THIS FEATURE WILL
ALSO HAVE A HAND IN PRODUCING PRECIPITATION.

LOOKING AT THE MODELS...THEY CONTINUE TO SHOW THAT THE NAM IS
RUNNING A FEW HOURS BEHIND THE WAVE PROGRESSION AS SHOWN BY THE AVN.
PREFER THE AVN. FOR TEMPS...GENERALLY FOLLOWED GUIDANCE WITH A
SLIGHT PREFERENCE TOWARD COOLER TEMPS.

PREV DISCUSSION...
/ISSUED 221 PM EST WED FEB 14 2007/

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

CLIPPER SYSTEM STILL ON TRACK TO CROSS SATURDAY AND SATURDAY NIGHT.
MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM...ALTHOUGH SOME
TIMING ISSUES REMAIN.  DID BUMP UP POPS TO LIKELY RANGE FOR SATURDAY
THOUGH AS CONFIDENCE IN EVENT IS INCREASING.  AM A LITTLE LEERY
ABOUT THE ADVERTISED ABUNDANT MOISTURE THOUGH...WITH ITS
NORTHWESTERN SOURCE.  STILL...TRACK/MOISTURE DOES LOOK SIMILAR TO
CLIPPER EVENT LAST WEEK...WHICH EASILY REACHED ADVISORY LEVELS. FOR
NOW...GOING WITH A GENERAL 1 TO 3 INCHES IN THE GRIDS...BUT MAY NEED
TO REEVALUATE THIS AS TIME GOES ON.

WEAKER SECONDARY SHORTWAVE WILL CROSS ON SUNDAY...WITH THE LAST BIG
COLD PUSH FOR A WHILE.  SHOULD HAVE NO PROBLEM SQUEEZING OUT MORE
SCATTERED SNOW SHOWERS...AS H850 TEMPS PLUNGE BACK DOWN TO AROUND
-15C.  ANY ACCUMULATION WILL BE LIGHTER AND SPOTTIER THOUGH.

THE PASSAGE OF THIS WAVE WILL SIGNAL A SHIFT IN THE PATTERN...AS A
FLATTENING MIDWEST TROUGH MOVES OUR WAY AND CAUSES OUR MIDLEVEL FLOW
TO GO ZONAL.  THUS...AFTER A STILL CHILLY MONDAY...A RETURN TO MORE
SEASONABLE TEMPERATURES IS INDICATED FOR THE MIDDLE OF NEXT WEEK.
MONDAY WILL BE A DRY DAY WITH SURFACE HIGH PASSING THROUGH.
NEXT...A WEAK WARM FRONT MAY SCRAPE OUR WESTERN COUNTIES MONDAY
NIGHT OR TUESDAY WITH SOME LIGHT PRECIP...KEPT POPS AT SLIGHT CHANCE
HERE.  WEAK COOL FRONT ON THE HPC MAPS FOR WEDNESDAY...KEPT THE
SUGGESTED CHANCE POPS.

PREV DISCUSSION...
/ISSUED 104 PM EST WED FEB 14 2007/

AVIATION /18Z-18Z/...

GENERAL MVFR 2000-3000 FOOT CEILINGS ENTIRE AREA THROUGH 18Z
THURSDAY...GUSTY NORTHWEST WINDS THIS AFTERNOON DIMINISHING BY 03Z
TONIGHT.  FOR THIS AFTERNOON...OCCASIONAL SNOW SHOWERS...LOWERING
VSBY TO MVFR LOWLANDS...IFR IN MOUNTAINS. AFTER 00Z VSBY GENERALLY
VFR LOWLANDS AND BRIEFLY MVFR SNOW SHOWERS MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...TRM
Hazardous weather outlook, Feb 14, 5:39 AM EST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
539 AM EST WED FEB 14 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-151045-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
539 AM EST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

COLD ARCTIC IS MOVING BACK INTO THE REGION THIS MORNING...TURNING
ANY LINGERING RAIN SHOWERS OVER TO SNOW SHOWERS. WITH THE GROUND
WET AND THE TEMPERATURES DROPPING VERY QUICKLY...TRAVEL COULD BE
DIFFICULT THIS MORNING...AS BLACK ICE IS DEVELOPING. CONDITIONS
SHOULD IMPROVE LATER THIS MORNING ONCE THE SUN RISES AND HELPS THE
ICY ROAD WAYS TO MELT AND DRY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CLIPPER LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE OHIO VALLEY
ON SATURDAY AND SATURDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE
SEVERAL INCHES OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.